MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(4).Investigation - evaluation: a review of the complaint history, device history record, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The bentson plus fixed core wire guide was returned for evaluation.Visual inspection revealed that the wire guide was severely elongated and kinked and the safety wire and mandril wire were exposed from the coils.Measuring from the distal tip of safety wire coil was elongation.The weld ball was present.A document -based investigation evaluation was also performed.A review of the device history record noted one non-conformances for "wire broken/ damaged".There were no other reported complaints for this lot number.Based on the information provided and results of the investigation, a definitive root cause to the reported event could not conclusively be determined.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that during the leg angiogram procedure, the bentson straight fixed core wire guide became stuck and lodged on the.035 balloon catheter.While struggling to remove the wire through the balloon catheter and sheath, the mandril unraveled when it met with resistance.The wire was able to be removed from patient without issue.There was reportedly no harm to the patient.No further information was provided.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6734245
Report Number1820334-2017-02067
Device Sequence Number1267563
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)210816(10)7165480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFB-35-260
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2017
Initial Report FDA Received Date07/21/2017
Patient Sequence Number1